Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

September 2, 2012Person County, North Carolina

NWS Raleigh, NC issued this special weather statement at Sep 2, 2012, 7:13 PM EDT for Person County, North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2012, 7:13 PM EDT (23:13 UTC)
Expired
Sep 2, 2012, 8:15 PM EDT
In force
62 min
Issued by
NWS Raleigh, NC

County Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 103 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 591 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
591 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WWUS82 KRAH 022313
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT SUN SEP 2 2012

NCZ007-030015-
PERSON-
713 PM EDT SUN SEP 2 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON COUNTY THROUGH 815
PM EDT...

AT 713 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES WEST OF CONCORD...OR ABOUT OVER YANCEYVILLE...MOVING NORTHEAST
AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CONCORD...AND 
OTHERWISE RURAL NORTHWESTERN PERSON COUNTY.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3655 7879 3652 7883 3634 7914 3635 7915
      3651 7915 3654 7914 3655 7913
TIME...MOT...LOC 2313Z 225DEG 16KT 3643 7925

$$

MWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Sep 2, 6:21 PM EDT, 52 minutes earlier.

Area forecast discussion, Sep 2, 6:21 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT SUN SEP 2 2012

.SYNOPSIS...

WARM AND UNSETTLED WEATHER WILL CONTINUE THROUGH MID-WEEK AS THE
REMNANTS OF ISAAC APPROACH THE AREA FROM THE WEST.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
AS OF 145 PM SUNDAY...

OVERVIEW: THE FOLLOWING SYNOPTIC FEATURES HAVE BEEN NOTED THIS
AFTERNOON...
-CIRCULATION ASSOC WITH ISAAC REMNANTS SLOWLY DRIFTING EAST ACROSS
THE MIDWEST.
-DIFFUSE SFC BOUNDARY DRAPED ACROSS NORTHCENTRAL AND NORTHEAST NC
EXTENDING TO THE EAST AND WELL OFFSHORE
-MIDLEVEL S/W RIDGE AXIS OVER THE CENTRAL CAROLINAS EXTENDING NORTH
INTO VA...WITH A VORTICITY SHEAR AXIS JUST UPSTREAM AND CROSSING THE
MOUNTAINS.

FOR THE REST OF TODAY...SCATTERED SHOWERS/TSTMS HAVE DEVELOPED
ACROSS OUR CENTRAL ZONES IN AN AREA OF LOW-LEVEL CONVERGENCE AND
MODERATE INSTABILITY. EXPECT THIS ACTIVITY TO CONTINUE THIS
AFTERNOON...AND ADDITIONAL ACTIVITY TO DEVELOP ACROSS THE THE
WESTERN PIEDMONT WITH THE APPROACHING MID-LEVEL SHEAR AXIS. OUTFLOW
BOUNDARIES FROM INITIAL ACTIVITY SHOULD TRIGGER ADDITIONAL CELLS
WHICH WILL SLOWLY MOVE TOWARD THE EAST GIVEN A 240-270 DEG STORM
MOTION <6 KTS AS SEEN IN FORECAST SOUNDINGS. LATEST MESOANALYSIS
SHOWS THE BEST INSTABILITY ACROSS THE SOUTHERN HALF OF OUR FORECAST
AREA. NOTED THAT BULK SHEAR REMAINS <20KT ACROSS OUR ENTIRE CWA. AS
FOR DCAPE...WHILE BEST VALUES FOR WIND GUSTS ARE WELL TO OUR
SOUTH...3 TO 6 HOUR RAP PROGS SUGGEST INCREASING DCAPE EXTENDING UP
ACROSS THE COASTAL PLAIN AND THE SANDHILLS AREAS. FINALLY PWAT
VALUES REMAIN RATHER HIGH (2+ INCHES) ACROSS MOST OF OUR CWA. SO IN
SUMMARY...TSTMS SHOULD BE MORE PULSE IN NATURE...AND GIVEN
ANTICIPATED SLOW MOVEMENT AND HIGH PWAT VALUES...HEAVY DOWNPOURS AND
LOCAL POOR DRAINAGE FLOODING WILL BE THE PRIMARY CONCERN TODAY. A
SECONDARY CONCERN WILL BE THE POTENTIAL FOR ISOLATED AND BRIEF
DAMAGING WIND GUSTS...PARTICULARLY ACROSS THE S/SE HALF OF OUR CWA
WHERE CAPE AND DCAPE ARE ENHANCED.

TONIGHT...SHOWER/TSTM ACTIVITY SHOULD WIND DOWN BY 10 PM LEAVING THE
OVERNIGHT PERIOD PARTLY TO MOSTLY CLOUDY. NO CHANGE IN AIRMASS FROM
RECENT DAYS...SO EXPECT LOWS IN THE LOW-MID 70S.

MONDAY AND MONDAY NIGHT...MID LEVEL CIRCULATION FROM ISAAC REMNANTS
IS FORECAST TO SLOW FORWARD MOVEMENT AND SPLIT OVER THE OH/TN VALLEY
AS IT ENCOUNTERS THE MID-LEVEL RIDGE ALONG THE MID ATLANTIC AND
CAROLINA COAST.  ONE  PORTION OF THE AFOREMENTIONED CIRCULATION IS
PROGGED TO MOVE TO THE NE AND ANOTHER TO THE S. SIMILAR TO TODAY...
ANOTHER VORTICITY AXIS ROTATING AROUND THE LARGE-SCALE SYSTEM IS
PROGGED TO CROSS THE MOUNTAINS DURING THE DAYTIME...AND SHOULD HELP
SERVE AS A FOCUS FOR SHOWER/TSTM DEVELOPMENT PARTICULARLY ACROSS THE
WESTERN HALF OF OUR CWA. SIMILAR TO TODAY...EXPECT A HIGH PWAT AND
LOW SHEAR ENVIRONMENT TO SUPPORT PULSE TYPE ACTIVITY AND WITH STORM
MOTION PROGGED AOB 7 KTS...ONCE AGAIN LOCALIZED POOR DRAINAGE
FLOODING LIKELY TO BE THE PRIMARY CONCERN.  AS FOR POPS...WILL
CONTINUE TO CARRY STRONG-CHANCE POPS TAPERED SLIGHTLY HIGHER ACROSS
OUR WESTERN HALF.  LITTLE CHANGE IN AIRMASS SO WILL CONTINUE TO SEE
ABOVE NORMAL TEMPS WITH HIGHS AROUND 90. GIVEN PROXIMITY OF ISAAC
REMNANTS AND SUBSEQUENT MID LEVEL IMPULSES AROUND IT AND ENHANCED
SOUTHERLY LOW-LEVEL FLOW... SHOWER/TSTM ACTIVITY MAY LINGER ON A BIT
LONGER INTO THE EVENING HOURS...ESP ACROSS OUR WESTERN ZONES. LOWS
MONDAY NIGHT ONCE AGAIN IN THE LOW-MID 70S.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 210 PM SUNDAY...

FOR TUESDAY/TUESDAY NIGHT: THE QUICKLY-DAMPENING MID LEVEL SHORTWAVE
TROUGH -- THE REMAINS OF ISAAC -- WILL APPROACH WRN/CENTRAL NC FROM
THE WEST ON TUESDAY... ALTHOUGH THE BULK OF THE DPVA WILL SLIDE TO
OUR SW ACROSS GA WITH JUST A WEAK SHEAR AXIS SETTLING EASTWARD INTO
THE NC MOUNTAINS BY TUESDAY NIGHT... WHILE ANOTHER WEAK PERTURBATION
AND ATTENDANT SURFACE LOW TRACK JUST NORTH OF HIGHWAY 80 FROM LAKE
ERIE TO NEW ENGLAND. DESPITE THE WEAKENING WAVE'S APPROACH FROM THE
WEST... DYNAMIC FORCING FOR LIFT WILL BE QUITE LOW WITH WEAK MID
LEVEL RIDGING OVER CENTRAL/ERN NC... WEAK MID LEVEL WINDS... AND LOW
DEEP LAYER SHEAR (5-10 KTS AT BEST). MOISTURE WILL REMAIN DECENT IN
THE WESTERN CWA WITH PW VALUES NEAR 2.0 INCHES... BUT WILL SEE
LOWER VALUES (NEAR 1.5 INCHES--CLOSE TO NORMAL) IN THE EAST WHERE
SOME DRIER MID LEVEL AIR WILL BE PULLED ONSHORE FROM THE ESE.
ALSO... MODELS INDICATE SOMEWHAT POOR CONVECTIVE PARAMETERS WITH
1000-1500 J/KG MLCAPE CONFINED TO THE SOUTHWESTERN SECTIONS... AND
THE MODELS ARE GENERATING VERY LITTLE QPF... WITH SREF PROBABILITIES
OF ANY PRECIP HOLDING UNDER 30 PERCENT OVER ALL BUT THE FAR WEST.
WILL HOLD ONTO CHANCE POPS IN THE FAR WEST TUESDAY... BUT WILL DROP
TO JUST SLIGHT CHANCE OVER THE REST OF THE CWA. HIGHS 85-89 WITH
THICKNESSES HOLDING ABOVE NORMAL. LOWS 69-73 WITH AREAS OF FOG
DEVELOPING.

FOR WEDNESDAY/WEDNESDAY NIGHT: THE WEAK MID LEVEL SHEAR AXIS
CONTINUES TO DRIFT EASTWARD... MOVING INTO CENTRAL NC WEDNESDAY.
ACCORDINGLY... THE HIGHER PW VALUES SPREAD EASTWARD AS WELL INTO
THIS AREA... CLIMBING TO 2.0-2.2 INCHES IN A RIBBON THROUGH CENTRAL
NC. INSTABILITY MAY BE A BIT BETTER AS WELL WITH MODELS SHOWING
1200-1800 J/KG OF MLCAPE AREAWIDE... HOWEVER DEEP LAYER SHEAR
REMAINS POOR AT JUST 5-10 KTS. BUT THE HIGHER SREF PROBABILITIES OF
MEASURABLE PRECIP KICK EASTWARD WEDNESDAY WITH 50-70 PERCENT CHANCES
COVERING CENTRAL NC... AND WITH THE MINOR HEIGHT FALLS AND SLIGHT
UPTICK IN DYNAMICALLY-INDUCED LIFT... WILL STAY WITH FORECAST OF
SCATTERED STORMS AREAWIDE DEVELOPING IN THE AFTERNOON... CONTINUING
THROUGH THE EVENING. THESE WILL LIKELY BE SLOW-MOVERS... WITH A
HEIGHTENED THREAT OF STREET FLOODING. HIGHS AGAIN 85-89. LOWS 68-73
WITH ANOTHER ROUND OF FOG POSSIBLE LATE. -GIH

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 1140 AM SUNDAY...

EXPECT WET WEATHER EARLY BUT WITH DRIER CONDITIONS HEADING INTO NEXT
WEEKEND. THIS PERIOD BEGINS WITH FAST MID LEVEL FLOW AND A VERY
BROAD TROUGH COVERING THE NORTHERN THIRD OF THE CONUS INTO CANADA
(AROUND A STRONG VORTEX OVER FAR NRN ONTARIO)... WHILE AN E-W
ELONGATED RIDGE COVERS THE FAR SOUTHWEST INTO NRN MEXICO... AND A
WEAK LIKELY SUBTROPICAL LOW SITS JUST OFF THE NE COAST OF FL. A WEAK
MID LEVEL SHEAR AXIS PERSISTS THROUGH THE CENTRAL CAROLINAS... ALONG
A SURFACE LEE TROUGH... WELL AHEAD OF AN INCOMING SYNOPTIC COLD
FRONT.

FOR THURSDAY/THURSDAY NIGHT: ONE LARGE BUT LOW-AMPLITUDE SHORTWAVE
TROUGH SWINGS THROUGH THE EASTERN GREAT LAKES/ST LAWRENCE VALLEY AND
THE NORTHEAST STATES ON THURSDAY... AND THE ENSUING HEIGHT FALLS
ALOFT COMBINED WITH DEEP MOISTURE IN PLACE AND PREFRONTAL
INSTABILITY SHOULD INSTIGATE GOOD COVERAGE OF SHOWERS AND STORMS
OVER CENTRAL NC... PARTICULARLY THURSDAY AFTERNOON AND EVENING...
WITH GREATER COVERAGE ALONG/EAST OF HIGHWAY 1 GIVEN THE DRIER MID
LEVEL AIR FILTERING INTO THE WEST. LOW LEVEL THICKNESSES REMAIN 5-10
METERS ABOVE NORMAL... ALTHOUGH THIS WARMTH WILL BE SOMEWHAT
TEMPERED BY CONSIDERABLE MID AND HIGH CLOUDS. HIGHS MAINLY IN THE
MID-UPPER 80S. THE LONGWAVE TROUGH BEGINS TO DIG PROMINENTLY OVER
THE MIDWEST/PLAINS LATE THURSDAY THROUGH THURSDAY NIGHT DUE TO
ENERGY DROPPING FROM MT/WY/DAKOTAS INTO THE BROAD TROUGH BASE. IN
RESPONSE... THE DOWNSTREAM BROAD MID LEVEL TROUGHING THROUGH THE
CAROLINAS WILL WEAKEN QUICKLY AS IT HEADS TO OUR NE. (THE WEAK LOW
OFF FL APPEARS LIKELY TO STAY ENOUGH TO OUR SSE TO NOT BE A FACTOR
IN OUR WEATHER.) THE GFS/ECMWF BRING THE SURFACE COLD FRONT TO THE
WESTERN APPALACHIAN SLOPES BY LATE THURSDAY NIGHT... HOWEVER THE
PUSH OF COOL AIR IMMEDIATELY BEHIND IT WILL BE MUTED WITH THE AIR
MASS QUICKLY MODIFYING IN RESPONSE TO THE STRONG FRONTOGENESIS OVER
THE UPPER MIDWEST. SO WHILE THE MID LEVELS WILL CONTINUE TO DRY OUT
WEST TO EAST ACROSS CENTRAL NC THURSDAY NIGHT... THE REDUCTION IN
SURFACE-BASED MOISTURE WILL BE MUCH MORE SUBTLE. AS SUCH... EXPECT A
MINIMAL DIP IN TEMPS. LOWS THURSDAY NIGHT 66-71.

FOR FRIDAY/FRIDAY NIGHT: THE FRONT APPROACHING FROM THE NW EARLY
FRIDAY WILL HAVE LOST MOST OF ITS STEAM AS THE AIR MASS BEHIND IT
MODIFIES. THE LOWEST 1-2 KM WILL REMAIN MOIST ENOUGH FOR BROKEN
DIURNAL CLOUDS MUCH OF THE DAY... BUT THE MID-UPPER LEVEL DRYING AND
SUBSEQUENT LOWERING OF PW SHOULD GREATLY LIMIT COVERAGE AND STRENGTH
OF ANY CONVECTION. WITH THE ABSENCE OF MOISTURE IN THE MIXED PHASE
REGION ALOFT... LIGHTNING PRODUCTION SHOULD BE MINIMAL AND EXPECT NO
MORE THAN A FEW SHOWERS AT BEST FRIDAY WITH A LACK OF BOTH MOISTURE
AND FORCING FOR ASCENT. THICKNESSES CHANGE VERY LITTLE AND STAY
ABOVE NORMAL... SO EXPECT HIGHS OF 86-90. LOWS 65-70 WITH FAIR SKIES.

FOR SATURDAY/SUNDAY: THE CANADIAN VORTEX WOBBLES SLOWLY ACROSS JAMES
BAY WHILE THE TROUGH DIGS THROUGH THE CENTRAL US AND GREAT LAKES.
MODEL SOLUTIONS BEGIN TO DIVERGE WITH THE ECMWF SHOWING THIS
NORTHERN STREAM SEPARATING... WITH THE CANADIAN VORTEX CROSSING NRN
QUEBEC... WHILE THE TROUGH STRONGLY AMPLIFIES AND CLOSES OFF ANOTHER
LOW OVER THE OHIO VALLEY BY THE END OF THE WEEKEND. THE 06Z GFS ON
THE OTHER HAND REMAINS PHASED AND PUSHES A POSITIVELY-TILTED TROUGH
THROUGH THE NORTHEAST/APPALACHIANS/MID SOUTH... WITH A LARGE COOL
FALL HIGH PRESSURE AREA CENTERED OVER THE GREAT LAKES BUILDING
SOUTHEASTWARD INTO THE FORECAST AREA OVER THE WEEKEND. WHILE THE
ECMWF ENSEMBLE MEAN IS MUCH MORE SUBDUED WITH THE GREAT LAKES/OHIO
VALLEY TROUGHING THAN ITS OPERATIONAL COUNTERPART... THE TWO AGREE
WELL ON TIMING AND PLACEMENT... AND THIS SOLUTION HAS SUPPORT FROM
THE GEFS MEAN AND FROM THE NEW 12Z GFS. WILL LEAN TOWARD THE ECMWF
SOLUTION. EXPECT DRY WEATHER WITH TEMPS HOLDING JUST ABOVE SEASONAL
NORMALS WELL EAST OF THE TROUGH. AS THIS TROUGH MOVES EASTWARD INTO
THE MID SOUTH REGION AND APPROACHES NC... WILL BRING IN A SMALL
CHANCE OF STORMS LATE SUNDAY... ALONG WITH WARM TEMPS. -GIH

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 620 PM SUNDAY...

24 HOUR TAF PERIOD: SHOWER AND THUNDERSTORM ACTIVITY HAS MOVED OUT
OF EASTERN STATIONS BUT KINT AND KGSO ARE CURRENTLY BEING AFFECTED
BY SHOWER AND THUNDERSTORM ACTIVITY EXPECTED TO CONTINUE FOR THE
NEXT HOUR OR TWO. OVERNIGHT TONIGHT EXPECT PROBLEMS WITH FOG AND LOW
STRATUS AT ALL SITES. LOW CEILINGS 500-1000 IS THE MAIN CONCERN
OVERNIGHT WITH VISIBILITIES IN THE 3 TO 5 MILE RANGE SECONDARY.
TIMING WOULD BE AFTER 9Z UNTIL SUNRISE WITH EASTERN SITES HAVING THE
POTENTIAL TO REMAIN SUB-VFR LONGER THROUGH MID MORNING. AFTERNOON
SHOWERS AND THUNDERSTORMS WILL BE PREVALENT TOMORROW AFTERNOON WITH
THE BETTER CHANCES IN THE NORTHWEST BUT POSSIBLE AT ALL SITES. WILL
LEAVE OUT OF TAFS FOR NOW SINCE TIMING AND EXACT LOCATION IS VERY
UNCERTAIN AT THIS TIME BUT CONFIDENCE IS FAIRLY HIGH THAT THERE WILL
BE CONVECTION TOMORROW AFTERNOON INTO THE EVENING. WINDS WILL STAY
LIGHT AND VARIABLE THOUGHT THE TAF PERIOD.

LONG TERM: AS THE REMNANTS OF ISAAC APPROACH THE AREA FROM THE
WEST...SCATTERED AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE THROUGH TUESDAY. THE BIGGEST THREAT WITH THESE
STORMS WILL BE HEAVY RAIN WITH LOCALIZED POTENTIAL FOR SEVERE WIND
GUSTS. OTHERWISE CONDITIONS ARE EXPECTED TO BE LARGELY VFR THROUGH
THE LONG TERM.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ELLIS
NEAR TERM....NP
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...ELLIS
Hazardous weather outlook, Sep 2, 4:19 AM EDT, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
419 AM EDT SUN SEP 2 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-030830-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
419 AM EDT SUN SEP 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS
CENTRAL NORTH CAROLINA. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MOISTURE AND LIFT ASSOCIATED WITH THE SLOW APPROACH OF THE REMNANTS
OF ISAAC WILL RESULT IN A CHANCE OF THUNDERSTORMS PRIMARILY DURING
THE AFTERNOON AND EVENING MONDAY THROUGH WEDNESDAY. THESE STORMS
WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AND CONSEQUENT
LOCALIZED FLOODING...AND STRONG TO ISOLATED SEVERE WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Sep 2, 3:08 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT SUN SEP 2 2012

NCZ027-043-078-022015-
NASH-WAYNE-WILSON-
308 PM EDT SUN SEP 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE... SOUTHERN NASH...
AND WILSON COUNTIES THROUGH 415 PM EDT...

AT 306 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
EXTENDING FROM NEAR BAILEY TO NEAR KENLY... LUCAMA... FREMONT...
EUREKA... TO PIKEVILLE. THESE STORMS WERE DRIFTING EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LUCAMA... WILSON...
FREMONT... BLACK CREEK... SARATOGA... AND STANTONSBURG.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 116 AND 127.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3557 7782 3542 7782 3541 7780 3537 7780
      3534 7782 3528 7783 3549 7803 3557 7808
      3559 7807 3560 7809 3573 7817 3592 7787
      3575 7773 3573 7772 3567 7766
TIME...MOT...LOC 1906Z 262DEG 5KT 3561 7804

GIH
Special weather statement, Sep 2, 3:10 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT SUN SEP 2 2012

NCZ007>010-022015-
GRANVILLE-PERSON-VANCE-WARREN-
310 PM EDT SUN SEP 2 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WARREN...VANCE...PERSON
AND GRANVILLE COUNTIES THROUGH 415 PM EDT...

AT 310 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 5 MILES NORTHWEST OF OAK HILL...OR ABOUT OVER
VIRGILINA...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE...KERR LAKE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 229.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3649 7820 3625 7836 3626 7901 3655 7894
      3655 7830
TIME...MOT...LOC 1910Z 242DEG 6KT 3649 7877

ELLIS
Local storm report, Sep 2, 3:47 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT SUN SEP 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND DMG     2 ESE BETHEL HILL       36.49N  78.85W
09/02/2012                   PERSON             NC   911 CALL CENTER

            2 TREES DOWN ON POWER LINES AND BLOCKING THE ROADWAY.

&&

EVENT NUMBER RAH1200902

NP
Special weather statement, Sep 2, 5:52 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
552 PM EDT SUN SEP 2 2012

NCZ021-038-022300-
DAVIDSON-FORSYTH-
552 PM EDT SUN SEP 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND DAVIDSON
COUNTIES THROUGH 700 PM EDT...

AT 549 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KANNAPOLIS TO SALISBURY TO
YADKINVILLE...OR ALONG A LINE FROM 0 MILES SOUTHWEST OF LEXINGTON TO
10 MILES NORTHWEST OF CLEMMONS...MOVING EAST NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HUNTSVILLE...
CLEMMONS...MIDWAY...LEWISVILLE...WINSTON-SALEM...PFAFFTOWN.

HAZARDS INCLUDE...
PEA TO HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 203.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 103.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.

&&

LAT...LON 3614 8044 3626 8045 3626 8019 3615 8004
      3579 8005 3558 8021 3567 8033 3572 8034
      3574 8046 3582 8047 3586 8042 3585 8039
      3589 8042 3589 8038 3591 8037 3602 8042
      3606 8047 3604 8050 3609 8052
TIME...MOT...LOC 2149Z 248DEG 17KT 3606 8061 3588 8035
          3556 8058

MWS
Special weather statement, Sep 2, 6:58 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EDT SUN SEP 2 2012

NCZ022-038-039-030015-
DAVIDSON-GUILFORD-RANDOLPH-
658 PM EDT SUN SEP 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...GUILFORD AND
EASTERN DAVIDSON COUNTIES THROUGH 815 PM EDT...

AT 656 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM COLFAX TO 9 MILES WEST OF
DENTON...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF HIGH POINT
TO 10 MILES SOUTH OF LINWOOD...MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...THOMASVILLE...
GORDONTOWN...TRINITY...SUMMERFIELD...JAMESTOWN...GREENSBORO.

HAZARDS INCLUDE...
PEA TO HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS STRENGTH
ARE CAPABLE OF CAUSING MINOR TREE DAMAGE AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3602 8004 3626 8003 3625 7954 3584 7954
      3559 7965 3554 8020 3558 8021
TIME...MOT...LOC 2256Z 262DEG 19KT 3611 8005 3561 8026

MWS
Special weather statement, Sep 2, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT SUN SEP 2 2012

NCZ007-030015-
PERSON-
713 PM EDT SUN SEP 2 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON COUNTY THROUGH 815
PM EDT...

AT 713 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES WEST OF CONCORD...OR ABOUT OVER YANCEYVILLE...MOVING NORTHEAST
AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CONCORD...AND
OTHERWISE RURAL NORTHWESTERN PERSON COUNTY.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3655 7879 3652 7883 3634 7914 3635 7915
      3651 7915 3654 7914 3655 7913
TIME...MOT...LOC 2313Z 225DEG 16KT 3643 7925

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 12:24 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Franklin, Granville, Harnett and 5 more66 min
Sep 2, 1:16 PM EDTAreal Flood AdvisoryRAHHarnett, Wake104 min
Sep 2, 1:37 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Franklin, Granville, Harnett and 7 more83 min
Sep 2, 2:32 PM EDTSevere Thunderstorm WarningRAHGranville, Person43 min
Sep 2, 2:55 PM EDTAreal Flood AdvisoryRAHChatham, Wake44 min
Sep 2, 3:08 PM EDTSpecial Weather StatementRAHWilson67 min
Sep 2, 3:10 PM EDTSpecial Weather StatementRAHGranville, Person, Vance65 min
Sep 2, 3:26 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson36 min
Sep 2, 5:52 PM EDTSpecial Weather StatementRAHDavidson, Forsyth68 min
Sep 2, 6:58 PM EDTSpecial Weather StatementRAHGuilford, Randolph77 min
Sep 2, 7:09 PM EDTSevere Thunderstorm WarningRAHGuilford67 min
Sep 2, 7:51 PM EDTSpecial Weather StatementRAHAlamance54 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.